Alert archive / Washington / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 1, NWS Spokane, WA

June 3, 2022Asotin County, Garfield County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Jun 3, 2022, 12:58 PM PDT for Asotin County, Garfield County, Washington. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2022, 12:58 PM PDT (19:58 UTC)
Expired
Jun 3, 2022, 1:45 PM PDT
In force
47 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Asotin County, WA, Garfield County, WA

The radar

The Pendleton radar (KPDT), 123 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2022-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2022-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WUUS56 KOTX 031958
SVROTX
WAC003-023-032045-
/O.NEW.KOTX.SV.W.0001.220603T1958Z-220603T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
1258 PM PDT Fri Jun 3 2022

The National Weather Service in Spokane has issued a

* Severe Thunderstorm Warning for...
  Central Garfield County in southeastern Washington...
  Northwestern Asotin County in southeastern Washington...

* Until 145 PM PDT.

* At 1257 PM PDT, a severe thunderstorm was located 11 miles south of
  Pomeroy, or 19 miles east of Dayton, moving northeast at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected. Torrential rainfall is 
           occurring with this storm, and may lead to flash 
           flooding. Do not drive your vehicle through flooded 
           roadways.

* Locations impacted include...
  Peola and Alder Thicket Campground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4623 11762 4633 11762 4634 11767 4634 11768
      4637 11768 4656 11738 4636 11716 4622 11761
TIME...MOT...LOC 1957Z 238DEG 17KT 4631 11757 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

LN
2 follow-up statements
753 
WWUS56 KOTX 032024
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
124 PM PDT Fri Jun 3 2022

WAC003-023-032045-
/O.CON.KOTX.SV.W.0001.000000T0000Z-220603T2045Z/
Garfield WA-Asotin WA-
124 PM PDT Fri Jun 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT
FOR EAST CENTRAL GARFIELD AND NORTHWESTERN ASOTIN COUNTIES...

At 123 PM PDT, a severe thunderstorm was located 14 miles southeast
of Pomeroy, or 17 miles west of Clarkston, moving east at 25 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Torrential rainfall is occurring with this storm, and may 
         lead to flash flooding. Do not drive your vehicle through 
         flooded roadways. Damage to vehicles is expected.

Locations impacted include...
Peola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.



&&

LAT...LON 4630 11751 4633 11755 4635 11758 4638 11758
      4641 11757 4650 11732 4636 11716 4626 11747
TIME...MOT...LOC 2023Z 251DEG 23KT 4633 11739 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

LN
043 
WWUS56 KOTX 032045
SVSOTX

Severe Weather Statement
National Weather Service Spokane WA
145 PM PDT Fri Jun 3 2022

WAC003-023-032055-
/O.EXP.KOTX.SV.W.0001.000000T0000Z-220603T2045Z/
Garfield WA-Asotin WA-
145 PM PDT Fri Jun 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARFIELD AND
NORTHWESTERN ASOTIN COUNTIES WILL EXPIRE AT 145 PM PDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. Very heavy rain is 
still occurring and may lead to flooding concerns. 

LAT...LON 4630 11751 4633 11755 4635 11758 4638 11758
      4641 11757 4650 11732 4636 11716 4626 11747
TIME...MOT...LOC 2044Z 238DEG 17KT 4638 11727 

$$

LN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:24 AM PDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 3, 11:24 AM PDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1124 AM PDT Fri Jun 3 2022

.SYNOPSIS...
Another round of numerous showers and scattered thunderstorms are
expected for today. Thunderstorms will be capable of producing
very heavy rain with flash flooding and debris flows possible.
Temperatures cool for the weekend with several periods of rain,
and possible thunderstorms again on Sunday. The weather will dry
out a bit for the start of next week with temperatures possibly
warming up towards normal values for the middle of next week.

&&

.DISCUSSION...

The forecast for the rest of today looks to be mostly on track.
We will be monitoring convection through the afternoon hours.
Elevated convection is expanding from the Yakima area to Moses
Lake, Ephrata, and Wenatchee late this morning. We have observed
lightning associated with this, but instability at mid levels is
weak with the strength of these cells remaining weak as well.
There will be moderate to locally heavy rainfall from these
thunderstorms and that will be of particular concern if they shift
over burn scars from the past couple of years. Juicy dew points
will result in 1000+ J/kg of surface based CAPE for this
afternoon. Surface based instability remains capped so far, and
it's possible that we won't see enough forcing to get surface
based convection going today. Thunderstorms will be capable of
being strong if we are able to tap into this surface based
instability though. Heavy rain will be the primary concern with
anomalously high P-Wats today. Thunderstorms will be moving to
the north at around 30 mph, which decreases the likelihood for
flash flooding and/or debris flows unless we do get a stronger
thunderstorm that happens to move over a high risk burn scar for
flash flooding impacts. That scenario carries a low probability
and too low for an expansion of our flood watch to other areas
that contain burn scars. /SVH

&&

.AVIATION...
18Z TAFS: Widespread showers with embedded thunderstorms will
increase across eastern Washington and the Idaho Panhandle through
this afternoon. Best chances for thunderstorms through 22Z with
moderate rain and possibly some pea sized hail will be around
KEAT, KEPH, KMWH, and KOMK. Then the focus for convection for mid
afternoon into the early evening will shift further east into
extreme eastern Washington and the Idaho Panhandle, including
KLWS, KPUW, KGEG, KSFF, KCOE, KCQV, KDEW, and KSZT airports.
Convection will transition to stratiform rainfall extending from
northeast Oregon into extreme eastern Washington and the Idaho
Panhandle tonight. This will saturated the boundary layer with
widespread low clouds and IFR conditions late tonight into
Saturday. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        70  50  60  49  66  48 /  70  70  70  30 100  60
Coeur d'Alene  69  51  59  48  63  49 /  80  70  80  40 100  70
Pullman        69  49  58  50  64  47 /  60  70  80  40 100  60
Lewiston       76  55  65  55  71  54 /  70  70  80  50 100  70
Colville       70  50  62  47  64  47 /  80  70  60  30 100  70
Sandpoint      66  51  59  49  61  49 /  80  80  70  40  90  80
Kellogg        68  51  57  49  61  49 /  80  70  80  50 100  80
Moses Lake     74  51  68  51  72  47 /  70  40  30  40  80  20
Wenatchee      71  53  68  54  69  50 /  70  40  20  70  90  30
Omak           71  53  67  53  68  49 /  90  50  40  40 100  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch until 10 PM PDT this evening for Lower Garfield and
     Asotin Counties-Northeast Blue Mountains.

&&
Hazardous weather outlook, Jun 3, 5:15 AM PDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
515 AM PDT Fri Jun 3 2022

IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-041215-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
515 AM PDT Fri Jun 3 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms with heavy rain are expected to develop late morning
and last through the evening. A Flash Flood Watch is in effect
for Southeast WA. More thunderstorms are forecast to move into the
area from Oregon this evening and traverse eastern Washington
overnight. These storms could produce heavy rain and gusty winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Sunday can expect another round of thunderstorms across the
region.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

In the hours before

Special weather statement, Jun 3, 12:45 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
1245 PM PDT Fri Jun 3 2022

WAZ031-032-032015-
Northeast Blue Mountains WA-Lower Garfield and Asotin Counties WA-
1245 PM PDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of central Garfield and
northwestern Asotin Counties through 115 PM PDT...

At 1242 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pomeroy, or 16 miles east of Dayton, moving northeast
at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Torrential rainfall is also occurring with this storm and
         may lead to localized flooding. Do not drive your vehicle
         through flooded roadways. Gusty winds could knock down tree
         limbs and blow around unsecured objects. Minor damage to
         outdoor objects is possible.

Locations impacted include...
Pomeroy, Peola and Alder Thicket Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4633 11762 4634 11768 4638 11768 4640 11772
      4644 11772 4644 11774 4667 11762 4642 11722
      4622 11761
TIME...MOT...LOC 1942Z 227DEG 27KT 4630 11763

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

LN
Special weather statement, Jun 3, 12:51 PM PDT, 7 minutes before
Special Weather Statement
National Weather Service Spokane WA
1251 PM PDT Fri Jun 3 2022

WAZ035-038-043-032015-
Upper Columbia Basin WA-Okanogan Valley WA-Okanogan Highlands WA-
1251 PM PDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northwestern
Lincoln, southwestern Ferry and southeastern Okanogan Counties
through 115 PM PDT...

At 1251 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Nespelem Community, moving north at 25 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Keller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4791 11877 4794 11887 4815 11888 4807 11855
TIME...MOT...LOC 1951Z 199DEG 20KT 4795 11880

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

SVH

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:54 PM PDTSpecial Weather StatementOTXAdams51 min
Jun 3, 2:20 AM PDTFlood WatchOTXAsotin, Garfield34 hr
Jun 3, 12:45 PM PDTSpecial Weather StatementOTXGarfield30 min
Jun 3, 12:51 PM PDTSpecial Weather StatementOTXFerry24 min
Jun 3, 12:55 PM PDTAreal Flood AdvisoryOTXDouglas, Okanogan104 min
Jun 3, 1:04 PM PDTFlash Flood WarningOTXFerry, Okanogan99 min
Jun 3, 1:10 PM PDTSevere Thunderstorm WarningOTXFerry33 min
Jun 3, 1:20 PM PDTSpecial Weather StatementOTXLincoln25 min
Jun 3, 1:31 PM PDTAreal Flood AdvisoryOTXOkanogan96 min
Jun 3, 1:41 PM PDTSpecial Weather StatementOTXLincoln34 min
Jun 3, 1:43 PM PDTAreal Flood AdvisoryOTXAsotin2 hr
Jun 3, 1:51 PM PDTSpecial Weather StatementOTXFerry24 min
Jun 3, 2:03 PM PDTAreal Flood AdvisoryOTXFerry110 min
Jun 3, 2:07 PM PDTAreal Flood AdvisoryOTXAsotin98 min
Jun 3, 2:15 PM PDTSevere Thunderstorm WarningOTXAsotin, Whitman29 min
Jun 3, 2:30 PM PDTSpecial Weather StatementOTXStevens30 min
Jun 3, 2:44 PM PDTSevere Thunderstorm WarningOTXFerry, Stevens31 min
Jun 3, 2:52 PM PDTSpecial Weather StatementOTXSpokane38 min
Jun 3, 3:19 PM PDTAreal Flood AdvisoryOTXStevens3 hr
Jun 3, 3:32 PM PDTSpecial Weather StatementOTXAdams28 min
Jun 3, 3:38 PM PDTSpecial Weather StatementOTXStevens37 min
Jun 3, 4:06 PM PDTSpecial Weather StatementOTXPend Oreille24 min
Jun 3, 4:09 PM PDTAreal Flood AdvisoryOTXAsotin, Garfield2 hr
Jun 3, 4:19 PM PDTAreal Flood AdvisoryOTXAsotin2 hr
Jun 3, 4:26 PM PDTSpecial Weather StatementOTXPend Oreille34 min

Nearby

Severe Thunderstorm Warnings in Washington, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.